Alert archive / Washington / Storm Warnings in 2020
Storm Warning 5, NWS Seattle, WA
NWS Seattle, WA issued this storm warning at Nov 14, 2020, 1:59 PM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2020, 1:59 PM PST (21:59 UTC)
- Expired
- Nov 14, 2020, 8:38 PM PST
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
208 WHUS76 KSEW 142159 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 159 PM PST Sat Nov 14 2020 PZZ131-132-150600- /O.UPG.KSEW.SC.Y.0229.000000T0000Z-201114T2300Z/ /O.NEW.KSEW.SR.W.0005.201114T2159Z-201115T0600Z/ /O.UPG.KSEW.GL.W.0062.201114T2300Z-201115T0700Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 159 PM PST Sat Nov 14 2020 ...STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southeast winds 25 to 35 kt. With gusts 35 to 45 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 10 PM PST this evening. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ PZZ150-153-156-170-173-176-150600- /O.UPG.KSEW.GL.W.0062.000000T0000Z-201115T0600Z/ /O.NEW.KSEW.SR.W.0005.201114T2159Z-201115T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 159 PM PST Sat Nov 14 2020 ...STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southeast winds 30 to 40 kt with gusts 45 to 50 kt and seas 13 to 17 ft at 14 seconds. * WHERE...Coastal Waters From Cape Flattery To James Island Out 10 Nm, Coastal Waters From James Island To Point Grenville Out 10 Nm, Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm, Coastal Waters From Cape Flattery To James Island 10 To 60 Nm, Coastal Waters From James Island To Point Grenville 10 To 60 Nm and Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm. * WHEN...Until 10 PM PST this evening. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ PZZ133-150600- /O.UPG.KSEW.SC.Y.0229.000000T0000Z-201115T1200Z/ /O.NEW.KSEW.GL.W.0064.201114T2159Z-201115T0900Z/ Northern Inland Waters Including The San Juan Islands- 159 PM PST Sat Nov 14 2020 ...GALE WARNING IN EFFECT UNTIL 1 AM PST SUNDAY... * WHAT...Southeast winds 20 to 30 kt with gusts 35 to 40 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 1 AM PST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ130-150600- /O.UPG.KSEW.SC.Y.0229.000000T0000Z-201115T1200Z/ /O.NEW.KSEW.SR.W.0005.201114T2159Z-201115T0600Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 159 PM PST Sat Nov 14 2020 ...STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...East winds 15 to 25 kt and seas 11 to 13 ft at 14 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 10 PM PST this evening. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ PZZ134-135-150600- /O.EXT.KSEW.SC.Y.0229.201114T2159Z-201115T1200Z/ Admiralty Inlet-Puget Sound and Hood Canal- 159 PM PST Sat Nov 14 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Admiralty Inlet and Puget Sound and Hood Canal. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-150600- /O.CON.KSEW.SC.Y.0229.000000T0000Z-201115T1200Z/ Grays Harbor Bar- 159 PM PST Sat Nov 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...Combined seas 13 to 15 feet. Breakers are likely around the ebbs. Bar conditions rough to severe, becoming rough tonight. Maximum ebb currents will occur around 330 PM this afternoon and 4 AM and 430 PM Sunday. The afternoon ebbs will be very strong. * WHERE...Grays Harbor Bar. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. * ADDITIONAL INFORMATION...Maximum ebb currents will occur around 330 PM this afternoon and 4 AM and 430 PM Sunday. The afternoon ebbs will be very strong. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
460 WHUS76 KSEW 150438 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 838 PM PST Sat Nov 14 2020 PZZ150-153-156-170-173-176-151245- /O.CAN.KSEW.SR.W.0005.000000T0000Z-201115T0600Z/ /O.EXB.KSEW.GL.W.0064.000000T0000Z-201115T0800Z/ /O.NEW.KSEW.SC.Y.0231.201115T0800Z-201116T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 838 PM PST Sat Nov 14 2020 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM PST MONDAY... ...STORM WARNING IS CANCELLED... * WHAT...For the Gale Warning, southwest winds 30 to 40 kt and seas 12 to 16 ft at 14 seconds. For the Small Craft Advisory, southwest winds 20 to 30 kt and seas 20 to 25 ft at 16 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Gale Warning, until midnight PST tonight. For the Small Craft Advisory, from midnight tonight to 4 AM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ130-151245- /O.CAN.KSEW.SR.W.0005.000000T0000Z-201115T0600Z/ /O.EXB.KSEW.GL.W.0064.000000T0000Z-201115T0800Z/ /O.EXB.KSEW.SC.Y.0229.201115T0800Z-201116T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 838 PM PST Sat Nov 14 2020 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM PST MONDAY... ...STORM WARNING IS CANCELLED... * WHAT...For the Gale Warning, southeast winds 25 to 35 kt and seas 8 to 11 ft at 14 seconds. For the Small Craft Advisory, southwest winds 15 to 25 kt and seas 15 to 20 ft at 16 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until midnight PST tonight. For the Small Craft Advisory, from midnight tonight to 4 AM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ131-151245- /O.CAN.KSEW.SR.W.0005.000000T0000Z-201115T0600Z/ /O.EXB.KSEW.GL.W.0064.000000T0000Z-201115T0600Z/ /O.EXB.KSEW.SC.Y.0229.201115T0600Z-201115T1800Z/ Central U.S. Waters Strait Of Juan De Fuca- 838 PM PST Sat Nov 14 2020 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST SUNDAY... ...STORM WARNING IS CANCELLED... * WHAT...For the Gale Warning, east winds 30 to 40 kt. For the Small Craft Advisory, west winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until 10 PM PST this evening. For the Small Craft Advisory, until 10 AM PST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132-151000- /O.CAN.KSEW.SR.W.0005.000000T0000Z-201115T0600Z/ /O.EXB.KSEW.GL.W.0064.000000T0000Z-201115T1000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 838 PM PST Sat Nov 14 2020 ...GALE WARNING IN EFFECT UNTIL 2 AM PST SUNDAY... ...STORM WARNING IS CANCELLED... * WHAT...Southeast winds 30 to 40 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 2 AM PST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-151245- /O.EXT.KSEW.GL.W.0064.000000T0000Z-201115T1100Z/ /O.EXB.KSEW.SC.Y.0229.201115T1100Z-201115T1600Z/ Northern Inland Waters Including The San Juan Islands- 838 PM PST Sat Nov 14 2020 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 8 AM PST SUNDAY... * WHAT...For the Gale Warning, southeast winds 25 to 35 kt. For the Small Craft Advisory, southwest winds 20 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Gale Warning, until 3 AM PST Sunday. For the Small Craft Advisory, from 3 AM to 8 AM PST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ110-151245- /O.EXT.KSEW.SC.Y.0229.000000T0000Z-201116T0300Z/ Grays Harbor Bar- 838 PM PST Sat Nov 14 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST SUNDAY... * WHAT...Combined seas 12 to 14 feet building to 16 to 18 ft on Sunday with breakers covering the bar. Bar conditions rough becoming severe Sunday morning. * WHERE...Grays Harbor Bar. * WHEN...Until 7 PM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. * ADDITIONAL INFORMATION...Maximum ebb currents will occur around 4 AM and 430 PM Sunday. The afternoon ebb will be very strong. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ134-135-151245- /O.EXT.KSEW.SC.Y.0229.000000T0000Z-201115T1800Z/ Admiralty Inlet-Puget Sound and Hood Canal- 838 PM PST Sat Nov 14 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...South winds 20 to 30 kt. * WHERE...Admiralty Inlet and Puget Sound and Hood Canal. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this storm warning went out at Nov 14, 10:10 AM PST, 3 hours 49 minutes earlier.
Area forecast discussion, Nov 14, 10:10 AM PST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
1010 AM PST Sat Nov 14 2020
SYNOPSIS...A series of weather systems will move across the area
through the middle of next week with lowland rain. mountain snow
and gusty winds at times. Next system arriving tonight followed by
a warm front later Monday and a cold front Tuesday.
&&
.UPDATE...Increasing isentropic ascent ahead of the approaching
warm front will continue to support some stratiform rain in the
southern portion of the forecast area this morning. Expect this
line to gradually lift north into the South Sound this morning.
Meanwhile, ongoing showers will continue in the mountains as the
flow remains more westerly to the north. Expect winds to also
become breezy ahead of the front, especially along the coast, near
the Strait of Juan de Fuca, and south of around Tacoma. Previous
short/long term sections remain valid and follow below. Cullen
&&
.SHORT TERM /TODAY THROUGH MONDAY/...Snow levels will begin to
rise from south to north late in the day but will still be below
pass levels as the precipitation starts. Will issue a winter
weather advisory beginning at 4 pm this afternoon for additional
new snow in the Cascades. Highs today in the mid 40s to lower 50s.
Front moving through the area tonight. Snow levels rising to 4000
to 4500 feet overnight with another 4 to 8 inches of new snow in
the passes before the snow levels rise above pass level. In the
lowlands, rain changing to showers as the front passes through
the area. Lows tonight in the lower to mid 40s.
A little bit of a break in the activity Sunday with Western
Washington in between systems. Air mass remaining slightly
unstable behind the front keeping at least a chance of showers in
the forecast for the lowlands while westerly flow aloft/decent
orographic flow will keep precipitation going in the mountains.
Highs Sunday near 50.
Relatively quiet weather continuing Sunday night with a warm
front moving into Oregon. Leading edge of the precipitation
associated with the warm front moving into the southern portion
of the area early Monday morning. Lows in the 40s.
Rain spreading north Monday morning with rain continuing over the
lowlands in the afternoon as the warm front moves into the area.
Snow levels increasing during the day rising to above pass level
by late afternoon. Highs in the mid 50s.
LONG TERM /TUESDAY THROUGH FRIDAY/...Models in good agreement
with the warm front lifting north out of the area Monday night
and the trailing cold front arriving Tuesday. Cool upper level
trough dropping down over the area from the Gulf of Alaska for the
middle of the week keeping showers in the forecast. Operational
runs of both the GFS and ECMWF show a drying trend late in the
week with a weak upper level ridge trying to build offshore and
surface high pressure building into the area. Model ensemble
solutions are not in line with this idea with numerous solutions
continuing the showery pattern into the end of the week. Will keep
a chance of showers in the forecast for Friday. Felton
&&
.AVIATION...The weak ridging currently over the area will be
moving eastward as the next low pressure system approaches, the
flow aloft is expected dot remain west/northwesterly through the
weekend. Winds at the surface are expected to be less consistent
with their direction and intensity. For the start of the period,
much of the area should experience south winds increasing to 10
knots through the morning and into the afternoon. The exception
being KBLI, KHQM, and KCLM. KBLI and KCLM will continue to
experience westerlies through the morning until a switch to
easterlies this afternoon/evening. KHQM's wind should remain east
to southeasterly for most of the period. Regardless of each
terminal's wind direction story we expect winds to start to pick
up later this afternoon and through the night. Wind speeds 10-15
knots with gusts close to 25 knots are likely.
Moving onto the ceilings, VFR conditions are expected to remain in
place through the rest of this morning. Starting around 0000 UTC
MVFR conditions will begin to show up through the Western
Washington terminals. Additionally, expect rain showers to start
throughout the area starting around 0000 UTC.
KSEA...VFR conditions will continue through the morning and are
not expected to drop to MVFR until 0000 UTC. This will be the
result of ceilings to 1500-2500 ft and light rain showers. Expect
southeasterly winds 7-10 knots through the morning. By 0600 UTC
winds will become southerly and 10-15 knots with gusts up to 20
knots.
Butwin
&&
.MARINE...The lull in the winds between the last storm and the one
approaching is starting to end this morning. Winds along the coast
and within the Strait are starting to pick up, with gusts up to 20
knots already occuring at both locations. By this afternoon, the
south winds offshore and in the east/central Strait are expected
to be at Gale strength. Winds at the rest of the interior waters
are expected to remain at Small Craft Advisory level. We will
closely be monitoring the situation to determine if these would
need to be upgraded.
In the coastal waters we expect northwest swells at 10-15 feet.
When taking into account the high winds, total wave height will
be closer to 15-20 feet. With the largest waves in the northwest
corner of the outer waters. These elevated seas are expected to
remain in place through the weekend and into much of next week.
With all of this going on, conditions at Grays Harbor Bar will be
rough, with large waves 10-15 feet occuring throughout the day.
Butwin
&&
HYDROLOGY...Skokomish river has receded below flood stage and
will remain below flood stage for the weekend. Warm front moving
up from the south Monday moving through the area fast enough to
not cause any flooding concerns except for the Skokomish once
again later Monday night into Tuesday. No river flood expected
Wednesday through Friday. Felton
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory from 4 PM this afternoon to midnight PST
tonight for Cascades of Pierce and Lewis Counties-Cascades
of Snohomish and King Counties-Cascades of Whatcom and
Skagit Counties.
PZ...Small Craft Advisory until noon PST today for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Gale Warning until 10 PM PST this evening for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory until 4 AM PST Sunday for Grays Harbor Bar-
Northern Inland Waters Including The San Juan Islands-West
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 3 PM PST this afternoon for Central
U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
Waters Strait Of Juan De Fuca.
Gale Warning from 3 PM this afternoon to 11 PM PST this evening
for Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 4 PM this afternoon to 4 AM PST Sunday
for Admiralty Inlet-Puget Sound and Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 8:24 PM PST | Gale Warning | SEW | 6 hr | |
| Nov 14, 4:07 AM PST | Winter Weather Advisory | SEW | 20 hr | |
| Nov 14, 1:59 PM PST | Gale Warning | SEW | 13 hr |
Nearby
Storm Warnings in Washington, 2020Every storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.